MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 15MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 15MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71423356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to joint instability.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available, this complaint can be re-assessed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis indicated that the plastic insert had minimal wear, and the metal components are lightly burnished.The hinge link assembly has a fractured post bushing that is inside of the link.The axle plugs are fractured and deformed.There were no observations of material or manufacturing deviations in the course of this investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LEGION HK GD MOTION ISRT 15MM SZ 4-5 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7590256
Report Number1020279-2018-01106
Device Sequence Number19286122
Product Code KRO
UDI-Device Identifier00885556030271
UDI-Public00885556030271
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Catalogue Number71423356
Device Lot Number13HM20430
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
05/21/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date08/07/2018
11/29/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421683/12JTM0014; 71421688/12LTM0008; 71421938/14KTM0011; UNKNOWNUNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;